Alert archive / Pennsylvania / Flash Flood Warnings in 2025
Flash Flood Warning 49, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jun 15, 2025, 1:21 PM EDT for Fayette County, Greene County, Pennsylvania. It was in force for 3 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2025, 1:21 PM EDT (17:21 UTC)
- Expired
- Jun 15, 2025, 4:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Fayette County, PA, Greene County, PA
The radar
The Pittsburgh radar (KPBZ), 78 km from the middle of the area, began a volume at 17:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 2:29 PM EDT | FLASH FLOOD | 1 Nw Smithfield, PA | Water flowing over the road in Smithfield. |
| Jun 15, 2:43 PM EDT | FLASH FLOOD | 1 Wsw Fairchance, PA | Rivers and creeks overflowing near Fairchance, PA. |
| Jun 15, 2:44 PM EDT | FLASH FLOOD | 2 Ne Fairchance, PA | Creeks overflowing between Fairchance and Uniontown. |
| Jun 15, 3:05 PM EDT | FLASH FLOOD | 3 Ene Masontown, PA | road closed due to high water. |
| Jun 15, 3:56 PM EDT | FLASH FLOOD | 2 Se Smithfield, PA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 68 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 5.4 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 161 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 528 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
242
WGUS51 KPBZ 151721
FFWPBZ
PAC051-059-152015-
/O.NEW.KPBZ.FF.W.0049.250615T1721Z-250615T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pittsburgh PA
121 PM EDT Sun Jun 15 2025
The National Weather Service in Pittsburgh has issued a
* Flash Flood Warning for...
Southwestern Fayette County in southwestern Pennsylvania...
Southeastern Greene County in southwestern Pennsylvania...
* Until 415 PM EDT.
* At 121 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 0.5 and 1.5 inches of
rain have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Uniontown, Masontown, Farmington, Fairdale, Point Marion,
Fairchance, Isabella, Smithfield, Nemacolin, Republic, Bobtown,
Carmichaels, New Salem, Greensboro, Chalkhill, Mount Morris and
Ohiopyle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3994 7994 3998 7983 3998 7974 3991 7949
3973 7949 3972 8010 3985 8013 3990 8009
FLASH FLOOD...RADAR INDICATED
$$
Frazier3 follow-up statements
924
WGUS71 KPBZ 151807
FFSPBZ
Flash Flood Statement
National Weather Service Pittsburgh PA
207 PM EDT Sun Jun 15 2025
PAC051-059-152015-
/O.CON.KPBZ.FF.W.0049.000000T0000Z-250615T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fayette PA-Greene PA-
207 PM EDT Sun Jun 15 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM EDT THIS
AFTERNOON FOR SOUTHWESTERN FAYETTE AND SOUTHEASTERN GREENE
COUNTIES...
At 207 PM EDT, doppler radar indicated and the public reported
thunderstorms producing heavy rain across the warned area. Between 1
and 2.5 inches of rain have fallen. Additional rainfall amounts of
0.5 to 1 inch are possible in the warned area. Flash flooding is
already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Public reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Uniontown, Masontown, Farmington, Fairdale, Point Marion,
Fairchance, Isabella, Smithfield, Nemacolin, Republic, Bobtown,
Carmichaels, New Salem, Greensboro, Chalkhill, Mount Morris and
Ohiopyle.
Roads were reported flooded along route 40 near Hopwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3994 7994 3998 7983 3998 7974 3991 7949
3973 7949 3972 8010 3985 8013 3990 8009
FLASH FLOOD...OBSERVED
$$
WM774
WGUS71 KPBZ 151827
FFSPBZ
Flash Flood Statement
National Weather Service Pittsburgh PA
227 PM EDT Sun Jun 15 2025
PAC059-151837-
/O.CAN.KPBZ.FF.W.0049.000000T0000Z-250615T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Greene PA-
227 PM EDT Sun Jun 15 2025
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHEASTERN GREENE COUNTY...
Flooding is no longer expected to pose a threat. Please continue to
heed remaining road closures.
A Flood Watch remains in effect until 800 PM EDT for portions of
east central Ohio, Pennsylvania, and West Virginia.
&&
LAT...LON 3994 7994 3998 7983 3998 7974 3991 7949
3973 7949 3972 7991 3974 7990 3976 7993
3979 7993 3979 7991 3980 7991 3981 7992
3984 7992 3984 7994 3986 7992 3987 7993
3988 7992 3990 7993 3992 7992
$$
PAC051-152015-
/O.CON.KPBZ.FF.W.0049.000000T0000Z-250615T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fayette PA-
227 PM EDT Sun Jun 15 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM EDT THIS
AFTERNOON FOR SOUTHWESTERN FAYETTE COUNTY...
At 227 PM EDT, local law enforcement reported thunderstorms
producing heavy rain across the warned area. Between 1.5 and 2.5
inches of rain have fallen. The expected rainfall rate is 2 to 3
inches in 1 hour. Flash flooding is already occurring.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Law enforcement reported.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Uniontown, Masontown, Farmington, Point Marion, Fairchance,
Isabella, Smithfield, Republic, Nemacolin, New Salem, Greensboro,
Chalkhill and Ohiopyle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3994 7994 3998 7983 3998 7974 3991 7949
3973 7949 3972 7991 3974 7990 3976 7993
3979 7993 3979 7991 3980 7991 3981 7992
3984 7992 3984 7994 3986 7992 3987 7993
3988 7992 3990 7993 3992 7992
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...2-3 INCHES IN 1 HOUR
$$
WM379
WGUS71 KPBZ 152011
FFSPBZ
Flash Flood Statement
National Weather Service Pittsburgh PA
411 PM EDT Sun Jun 15 2025
PAC051-152021-
/O.EXP.KPBZ.FF.W.0049.000000T0000Z-250615T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fayette PA-
411 PM EDT Sun Jun 15 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 415 PM EDT THIS AFTERNOON FOR
SOUTHWESTERN FAYETTE COUNTY...
A flood warning has replaced the flash flood warning.
A Flood Watch remains in effect until 800 PM EDT for portions of
east central Ohio, Pennsylvania, and West Virginia.
&&
LAT...LON 3994 7994 3998 7983 3998 7974 3991 7949
3973 7949 3972 7991 3974 7990 3976 7993
3979 7993 3979 7991 3980 7991 3981 7992
3984 7992 3984 7994 3986 7992 3987 7993
3988 7992 3990 7993 3992 7992
$$
WMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 9:48 AM EDT, 3 hours 33 minutes earlier.
Area forecast discussion, Jun 15, 9:48 AM EDT, 3 hours 33 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
948 AM EDT Sun Jun 15 2025
.SYNOPSIS...
Near-normal temperatures continue through early next week with
periodic shower and storm chances. Localized flooding will be
possible. Daytime highs return to above normal by the middle of
next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
KEY MESSAGES:
- Scattered showers and thunderstorms continue, mainly PGH and
to the south
- Locally heavy rain may result in flash flooding
---------------------------------------------------------------
There are minimal environmental changes today as a stationary
boundary remains over eastern OH through west central PA,
promoting heavy rain showers and isolated thunderstorms mainly
south of I-80. The factors supporting the Flood Watch for
southwest PA, eastern OH, and northern WV (and non- zero chances
outside):
- PWATs above the 90th percentile that approach daily maximum,
indicating a moisture-rich environment
- Deep warm cloud depth sounding (12z sounding shows moisture
through 13kft)
- Slow storm motion with Corfidi vectors around 3kts
- Lift sources from a stationary surface boundary plus an
approaching weak PVA that could aid deformation zones
- Buoyancy near 1000J/kg
Showers will generally be light through the morning hours as
buoyancy remains limited, but become heavier between noon to 8pm
as the various factors above are maximized. HREF probabilities
for greater than 1" totals over 3 hours remains highest in the
watch area, but storm-scale processes (like outflow collisions)
are likely to play greatest role in the locations that may see
flooding and difficult to pinpoint ahead of time.
Loss of diurnal heating is likely to reduce storm coverage and
flooding risks at 8pm, but rain could persist based on residual
storm outflow collisions. Overnight patchy fog may again develop
in the region as the boundary layer remains moisture rich and
flow is light.
&&
.SHORT TERM /MONDAY THROUGH MONDAY NIGHT/...
KEY MESSAGES:
- Similar flash flood chances Monday, mainly south of
Pittsburgh.
----------------------------------------------------------------
Mostly-diurnal shower and storm chances in weak flow continue
Monday, keeping flood chances in play. PWAT values do drop
somewhat, but potential primed locations mainly south of PGH
could have relatively low FFG values where WPC has a Marginal
Risk of excessive rain currently. Timing, again, seems to
highlight the noon to 8pm timeframe when heating and forcing
combine.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
KEY MESSAGES:
- A mid-week warmup will be followed by increasing late-week
severe potential.
-------------------------------------------------------------------
By Tuesday and Wednesday, there is some indication of a return
to quasi-zonal flow to even weak ridging, with nearly 100%
membership in clustering suggesting heights between 583dm and
586dm and NBM highs back into the mid to upper 80s, there is
increased confidence similar heat lingers into at least Thursday
at this point with most ensemble spread encompassed in the 80s.
Beyond that, into Friday and beyond, there is some indication
of troughing with both timing and intensity uncertainty. Though,
in the last 24 hours this has trended farther east and weaker,
keeping much of the late week temperature spread in the low to
mid 80s, providing some, but not dramatic relief. We will also
be keeping an eye on severe potential in the transition from
heat to weak troughing, with CIPS and CSU machine learning
showing increasing probabilities into Thursday and Friday. Into
days 7 and beyond, the strength and progressiveness of this
trough will determine just how long it takes to warm back up
into what could potentially be another ridging pattern with
heat returning.
&&
.AVIATION /14Z SUNDAY THROUGH THURSDAY/...
A stationary boundary and approaching weak PVA will create
scattered to numerous showers with isolated thunderstorms south
of I-80 through 00z before diurnal heating loss reduces storm
coverage/intensity. Morning restrictions will lift as mixing
commences while the environment generally favors VFR by 18z but
MVFR to locally IFR within rain showers. Rainfall rates in the
stronger storms could exceed 2" but gusty wind potential remains
low.
The stagnant, moist environment is likely to remain fairly
unchanged overnight and allow for restriction deterioration
toward MVFR/IFR conditions and patchy fog.
Outlook...
Periodic restrictions are expected through Thursday as
disturbances track along the stalled frontal boundary across the
Upper Ohio Valley region. Late night/early morning stratus and
fog is likely, along with showers and thunderstorms peaking in
the afternoon and early evening. More organized showers/storms
are expected with a Thursday cold front.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...Flood Watch until 8 PM EDT this evening for PAZ021-029-031-
073>076.
OH...Flood Watch until 8 PM EDT this evening for OHZ049-050-058-059-
068-069.
WV...Flood Watch until 8 PM EDT this evening for WVZ001>004-012-021-
509>514.
&&
SYNOPSIS...Milcarek
NEAR TERM...Frazier
SHORT TERM...Milcarek
LONG TERM...Milcarek
AVIATION...FrazierHazardous weather outlook, Jun 15, 3:59 AM EDT, 9 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 359 AM EDT Sun Jun 15 2025 OHZ049-050-058-059-068-069-PAZ021-029-031-073>076-WVZ001>004-012-021- 509>514-160800- Harrison-Jefferson OH-Guernsey-Belmont-Noble-Monroe-Allegheny- Washington-Greene-Westmoreland-Higher Elevations of Westmoreland- Fayette-Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall- Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 359 AM EDT Sun Jun 15 2025 ...FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH THIS EVENING... This Hazardous Weather Outlook is for east central Ohio, southwest Pennsylvania, western Pennsylvania, and northern West Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A marginal risk of flooding will continue into next week as minimal change in the overall pattern will result in additional rounds of rain. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. OHZ039>041-048-057-PAZ007>009-013>016-020-022-077-078-160800- Tuscarawas-Carroll-Columbiana-Coshocton-Muskingum-Mercer-Venango- Forest-Lawrence-Butler-Clarion-Jefferson PA-Beaver-Armstrong-Indiana- Higher Elevations of Indiana- 359 AM EDT Sun Jun 15 2025 This Hazardous Weather Outlook is for east central Ohio and western Pennsylvania. .DAY ONE...Today and tonight. There is a marginal risk of flooding with locally heavy downpours possible during any thunderstorms that develop this afternoon and early this evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A marginal risk of flooding will continue into next week as minimal change in the overall pattern will result in additional rounds of rain. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Jun 15, 7:23 AM EDT, 5 hours 58 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
723 AM EDT Sun Jun 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM Flash Flood 1 SSE Carnegie 40.40N 80.08W
06/14/2025 Allegheny PA Public
A picture shared on social media with parts
of the road under at least 2-3 inches of
water.
&&
LupoLocal storm report, Jun 15, 9:39 AM EDT, 3 hours 42 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
939 AM EDT Sun Jun 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM Flash Flood 2 SW Valley Grove 40.07N 80.60W
06/14/2025 Ohio WV Public
Picture and short video shared on social
media of the high level of the creek and
flooding behind a building across from the
Laundry Hub and Hot Spot.
&&
LupoLocal storm report, Jun 15, 12:47 PM EDT, 34 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
1247 PM EDT Sun Jun 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM Flash Flood Triadelphia 40.05N 80.62W
06/14/2025 Ohio WV Emergency Mngr
*** 3 FATAL ***
Three confirmed dead from flash flooding. 1
child from walking near high creek. 2 people
from inside a car.
&&
SKHThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 8:06 PM EDT | Flash Flood Warning | PBZ | Washington | 5 hr |
| Jun 14, 8:46 PM EDT | Flash Flood Warning | PBZ | Allegheny, Washington | 4 hr |
| Jun 15, 3:21 AM EDT | Flood Watch | PBZ | Allegheny, Fayette, Greene, Washington, Westmoreland | 39 hr |
| Jun 15, 11:53 AM EDT | Flash Flood Warning | PBZ | Fayette, Westmoreland | 3 hr |
| Jun 15, 1:20 PM EDT | Flash Flood Warning | PBZ | Indiana, Westmoreland | 117 min |
| Jun 15, 2:41 PM EDT | Flash Flood Warning | PBZ | Fayette, Washington | 3 hr |
| Jun 15, 3:10 PM EDT | Flash Flood Warning | PBZ | Greene, Washington | 3 hr |
| Jun 15, 3:31 PM EDT | Flash Flood Warning | PBZ | Allegheny, Washington, Westmoreland | 4 hr |
| Jun 15, 4:11 PM EDT | Areal Flood Warning | PBZ | Fayette | 6 hr |
| Jun 15, 4:18 PM EDT | Flash Flood Warning | PBZ | Allegheny, Washington | 3 hr |
| Jun 15, 5:06 PM EDT | Flash Flood Warning | PBZ | Allegheny, Armstrong, Butler, Indiana, Westmoreland | 3 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.